Log in
PMRGCAuk
7,663 members12,788 posts

Two year old post

Just saw a two year old post from PMR Pro about irregular heart beat. I have not remembered that it was a part of the disease. I have recently been hospitalized with a heart rate of 176 beats per minute . I did not have a heart attack it was determined by tests. I feel that it was related to my not absorbing the prednisone and going into adrenal insufficiency. My cortisol level was 2.7 when I was admitted. They doubled my beta blocker and when I look at the information on that medicine it says that it stops adrenaline .... I have been on it in a lower dose for several years. Could the beta blocker be interfering with my absorption of prednisone?

4 Replies
oldestnewest

I don't think the betablocker affects my absorption of prednisone significantly.

You can have tachycardia (fast heart rate) for many reasons besides a heart attack. Arrythmias are the most common reason and they can be caused by the autoimmune part of the disorder as well as poor adrenal function. This is something you need to discuss with your cardiologist.

Reply

Thank you for that input. I appreciate your expertise .

Reply

Hi,

Would agree with PMRpro that beta blocker doesn’t interfere with Pred absorption I was on one long before and during my stint with GCA. My doses of Pred didn’t seem compromised, in fact I never had a flare during the 4&1/2 years on it, so I guess that answers it.

Pleased to say now off Pred and the beta blocker!

Reply

Thanks for your input . I appreciate everyone’s information.

Reply

You may also like...